It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board


Multiple Sclerosis Board Index


Baclofen-help
Jan 5, 2008
has anyone tried the drug baclofen or been weaned off oral baclofen. I have suffered horrendously and am suffering from drug withdrawal syndrome off baclofen for the last 5 months. My current symptoms are muscle spasms, itchy prickly skin nausea, gasto intestinal disturbance, muscle tone not gone back to normal, constant dreaming, clenching jaw and so much more. All this comes and goes but i still suffer at least 2symptoms per day..some all day and some wax and wane...will i eventually recover? I have been told that I have central nervous system malfunction and eventually should recover but no time facor is given. Its all guess work by a neurologist. i went to the doc with one problem and got all this back in return cos thedoc told me to cold turkey off it and despite a reinstatement of the drug and a gradual tapering Im still suffering. please help. Can these drug cause permanent damage?
Re: Baclofen-help
Jan 5, 2008
Hi Sandy,
I took baclofen for a brief time and like Nikki got no relief from spasms, it did however give me a good nights sleep. I also noticed that I had mood swings, felt very down, and could cry at anything. My neuro advised me not to quit cold turkey but to wein myself off of it.

I am so sorry to hear what has been happening to you as a result. I am now taking a different med, clonezapam, still spasms have not gone away but have subsided and I don't have the mood swings.

Sandy, I hope you are feeling better soon!! Take Care
T
Re: Baclofen-help
Jan 5, 2008
Sandy,

Baclofen Should Not Of Been Stopped Cold Turkey As It Can Cause Seizures Like Symptoms.

I Have Been On Baclofen For 2 Years Now And Peaked At Its Daily Recommened Doseage, But I Have Had Valuim And Zanaflex Added To Help With The Spasms.

Ya Might Wanna ****** The Side Effects Of Baclofen And Abruptly Stopping It,

5 Months Seems Like A Long Time To Suffer Neurological Disorders,i'd Recheck With Your Neuro And Ask Him To Investigate Other Possibilities.

I Hope You Can Get This Resolved Soon And Get Some Releif From These Symptoms.


T
Re: Baclofen-help
Jan 6, 2008
Hi T and thanks for your reply..my neuro has checked..infact ive seen three neuros and a gasto and numerous docs. had lots of tests done..scans etc and they all say its baclofen withdrawal syndrome now cos my symptoms wax and wane and Im not getting worse but very slowly better over time...my hallucinations stopped and my retching has stopped and I dont feel so nauseus every day...they say I was extre sensitive to the drug.All tests are clear and they say Im healthy in all other ways. I think the reason you are not suffering is because you are on other cns drugs. Its amazing how Baclofen gave me immediete relief from my spasm within a day and did not make me sleepy but it is definately a mood changing drug... but my gloomy mood and paranoia has lifted and people say my personality of who I was is returning. Do you have any other symptoms ie change in menstrual cycle or changes in gasto intestinal? (sorry to ask)

The Benzo group have supported me and say my symptoms are similar to that of benzo users and abrupt withdrawal. Sitting here at the moment my only acute symptom is prickly itchy skin which is classic of cns malfunction but that my malfunction is temporary..thats what my neuro says. But later in the day that might go and I will have another symptom..at least I only get one or two at a time now as opposed to ten.Can you please keep in touch with me if you know of anyone else who has suffered any other symptoms..I wish i had trusted my instinct and not come off cold turkey as my old neuro suggested..wish I could turn back time ..then this wouldnt have happened..im amazed that I didnt have a seizure.

Even benzo users say it can take between 6-18 months to recover from withdrawal symptoms of a drug like this..even if you dont come off cold turkey.
Have you ever been withdrawan from Baclofen or any other muscle relaxant drug without having any other cns drug in your system. They tried to give me valium to counteract the symptoms of withdrawal but I refused because once trust has gone I was sceptical.
Thankyou and God Bless. Sandy





All times are GMT -7. The time now is 03:40 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!